Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 216, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2001, 5:40 PM CDT for Robertson County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2001, 5:40 PM CDT (22:40 UTC)
- Expired
- Aug 3, 2001, 6:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:00 PM CDT | Thunderstorm Wind 50 E | Cedar Hill, TN | Sheriff's office reported trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 032241 SVRBNA TNC147-032315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 540 PM CDT FRI AUG 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ROBERTSON COUNTY IN TENNESSEE * UNTIL 615 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF ORLINDA...OR ABOUT 8 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AFFECT CENTRAL ROBERTSON COUNTY AT 550 PM CDT DAMAGING WINDS WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTeURE UNTIL THE STORM PASSES. $$ END/ORCHANIAN LAT...LON 3660 8694 3648 8678 3676 8637 3693 8658
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:30 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI AUG 3 2001 SHWRS/TSTMS CONTINUE TO MOVE ACROSS THE CWA THIS AFTERNOON... ALONG/AHEAD OF A PRE-FRONTAL TROF NEAR BWG-MSL LINE. MAIN SURFACE FRONT STILL SITTING OVER SERN OH VALLEY. AIRMASS QUITE UNSTABLE TO THE S AND EXPECT SHWRS/TSTMS WILL CONTINUE TO DEVELOP THRU THE AFTERNOON AS THEY MOVE SE. MODELS CONTINUE TO SHIFT STRONGER MID/UPPER RIDGE AXIS SLOWLY WWARD AS TROF/LOW ACROSS THE ATLANTIC TRIES TO LINK WITH TROP SYSTEM OVER THE NERN GULF LATE IN THE PERIOD. SEVERAL DIFFERENT SOLUTIONS OFFERED ON PROGRESSION OF GULF SYSTEM BUT EACH GENERALLY AGREE ON A MID/UPPER TROF AXIS FORMING ALONG/NEAR THE EERN SEABOARD BY SUN MORNING. THIS SCENARIO SHOULD CONTINUE TO PUSH DEEP MOISTURE AND LL BOUNDARIES S AND E. DEEPEST MOISTURE SEEMINGLY WILL VACATE THE AREA BY 06Z...WITH THE PRE-FRONTAL TROF. MAIN BOUNDARY EXPECTED TO PUSH ACROSS 09-15Z. WHILE THE WIDESPREAD CONVECTION WILL MOVE OUT THIS EVENING...INSTABILITY AND SUFFICIENT MOISTURE WILL REMAIN FOR SCATTERED TONIGHT AND EARLY SATURDAY ALONG THE PLATEAU. TROFS AND DEEP MOISTURE AXIS EXPECTED TO SIT ACROSS THE CAROLINAS SATURDAY NIGHT...THEN MOVE MIGRATE W ON SUN. WEAK LL INVERTED TROF AXIS PROGGED TO SET UP OVER THE PLATEAU VICINITY BY 18Z SUN. PRECIP TREND LITTLE MURKY AT THIS TIME...BUT EXPECT SAT NIGHT WILL SEE VERY LITTLE IF ANY DEVELOPMENT. CANNOT SAY THE SA;ME FOR SUNDAY AND THUS WILL LEAVE POPS RUNNING ACROSS THE PLATEAU... SLIGHT CHANCE W. BNA EB 71/90/70/91 3112 CSV EB 65/81/63/85 4313 07 .BNA...NONE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:11 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 34 min |
| Aug 3, 6:08 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 37 min |
| Aug 3, 6:15 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 45 min |
| Aug 3, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.